MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-04-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code Embolism (1829)
Date of Event 04/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned, and therefore a physical analysis related to the reported migration and embolization condition could not be completed.There were no observed artifacts related to the design, or assembly, or device acceptance inspections that indicate the design or the manufacture of the present occluder is the root cause of the observed device migration.The complaint device was retrieved without additional patient effects, and the next size larger device remained implanted.
 
Event or Problem Description
On (b)(6) 2020, a 4-4 amplatzer piccolo was selected for implant.The (b)(6) old, (b)(6) patient has the following pda dimension: ao: 4.36mm, mid: 2.14mm, pulmonary: 3.27mm, and length: 9.33mm.The device was implanted intraductal, but embolized from the duct to the left pulmonary artery 2 minutes after deployment.The device was snared and removed from the left pulmonary artery.The device was exchanged with a 5-4 piccolo and the device was successfully implanted.The patient is doing well with no reported adverse consequences.
 
Additional Manufacturer Narrative
Correction information for d2.Additional information for g4, g7, h2, h10.
 
Additional Manufacturer Narrative
Additional information: g4, g7, h2, h6, and h10.An event of device embolization was reported.A more comprehensive assessment could not be performed since the device was not returned for analysis, and the investigation was limited to the device history record and reported dimensions of the pda taken during imaging in the field.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.A review of the instructions for use arten600042307 rev.A sizing table t2 for patients greater than 2 kg found that the correct size for the reported pda was a 4-6 piccolo occluder.The under-sizing of the 4-4 occluder and causal relationship to the subsequent embolization could not be independently verified; however, a larger device was successfully implanted.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10077674
Report Number2135147-2020-00219
Device Sequence Number19148671
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public05415067031013
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number9-PDAP-04-04-L
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number7079112
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer07/13/2020
11/10/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date08/06/2020
12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;